MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EMBOLD? PACKING; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

BOSTON SCIENTIFIC CORPORATION EMBOLD? PACKING; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number M001394260000600
Medical Device Problem Codes Break (1069); Premature Activation (1484); Stretched (1601); Malposition of Device (2616); Material Integrity Problem (2978)
Health Effect - Clinical Codes Vasoconstriction (2126); Foreign Body In Patient (2687)
Date of Event 02/10/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation results: device analysis findings: the returned device consisted of an embold packing coil without the delivery system.The coil was returned with a non-boston scientific microcatheter.The device was examined visually to reveal a stretched coil.An x-ray image revealed the coil was stretched throughout the microcatheter and the coupler was separated from the coil.The distal coupler was not returned for analysis.Device history record (dhr) review: it was confirmed this device met manufacturing specifications prior to distribution and there were no manufacturing deviations that could have contributed to the reported event.Labeling review: review of the instructions for use (ifu) confirmed that the content was sufficient and did not contribute to the reported event; therefore, no updates are required to the document at this time.Risk review: a risk review performed for the embold device confirmed that the reported events are known events defined in the product's risk management documentation.These event types have been accounted for during product risk analysis to support acceptable risk benefit for the product.Investigation conclusion: based on a thorough review of the reported complaint, boston scientific has assigned an investigation conclusion code of failure to follow instructions.The ifu states the embold coil is designed to be delivered with a microcatheter i.D.Of 0.021 in (0.53 mm) to 0.027 in (0.69 mm).The customer reported to use a 1.9f microcatheter with an i.D.Of 0.019in (0.48mm) during the procedure.
 
Event or Problem Description
It was reported that the coil snapped, and additional intervention was required, resulting in an unretrieved device fragment (udf).An embold packing 60 was selected for use to treat a persistent upper gastrointestinal (gi) bleed.The coil was used in conjunction with a 1.9f non-boston scientific microcatheter.The vessels were starting to spasm, so the coil was not taking shape and packing.The coil was attempted to be withdrawn into the microcatheter, at which point it was noted that the coil had already detached.The proximal release perforation had not been broken.The tail of the coil was observed and had to be snared out of the aorta.Approximately 15cm of the coil was left behind in the second order branch off the superior mesenteric artery (sma).The physician later explained he felt a "pop" when trying to withdraw the coil into the microcatheter.The boston scientific representative presumed that the couplers most likely were still attached and the coil instead had snapped and stretched more proximal to the couplers.There were no patient complications as a result of this event.

Brand Name
EMBOLD? PACKING
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
model farm road
cork T12 Y K88
EI   T12 YK88
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key24582513
Report Number2124215-2026-13942
Device Sequence Number13069852
Product Code KRD
UDI-Device Identifier00191506026615
UDI-Public(01)00191506026615(17)280724(10)37057364
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K230706
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/12/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM001394260000600
Device Catalogue NumberM001394260000600
Device Lot Number0037057364
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/03/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/11/2026
Initial Report FDA Received Date03/12/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/25/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
1.9F PROGREAT MICROCATHETER.
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexUnknown